Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Used dexona and practin to gain weight. Stopped medication and weight decreased. What to do?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4052 Questions
i used dexona and practin tablet to gain weight as i was underweight as compare to my age and height.. and after use of 2 months i stopped the tablet... my weight was before 43kg. after use of d tablet it reaches at 52kg in 2 months..but when i discontinue d tablet my weight regularly decreases. my weight now 45kg. pls tell me if there is any problem in future. pls sir tell me what can be d solution as i can't use the tablet for lifetime....
Posted Sun, 13 Oct 2013 in Weight
Answered by Dr. Seikhoo Bishnoi 2 hours later
Brief Answer:

Detailed Answer:
Welcome to Health Care Magic

Dexona is a steroid drug and it is a drug which is used in a number of illnesses but this drug is also abused for weight gain. The drug can cause immunosupression, deranged hormonal profile especially of cortisol, osteoporosis, development of cushings disease, depressed mood etc side effects.

Practin is a drug which contains cyproheptadine. This is a drug used to increase appetite and it has sedation as side effect.

You used to have 43 kg weight and then you used these drugs and gained about 9 kg weight and then lost the weight gain on discontinuation of drugs. I would not recommend you to use Dexona for weight gain as the drug will cause serious side effects in you in long term. Practin can be used to increase appetite if taken for short periods of time and under proper prescription.

To increase your weight you have to work hard as gaining weight is as difficult as losing weight.

- Get your Thyroid Function Tests done in order to check for any hyperthyroid state to rule out thyroid as cause of weight loss.

- Exercise daily for at lease 30 mins in order to maintain your basal metabolic rate.
- If possible try to avoid medicines of abuse to increase weight as the weight gain will be of short duration and as long as you stop taking medicine you will loose the weight again.
- Take proper Vitamin supplements with Vitamin B12 and folic acid. These will improve any anaemic condition.
- You can use Omega 3 Fatty acid soft gels as these will improve your mood and off label will help you to increase weight gain.
- Take meals with plenty of refined carbohydrates, as carbohydrates help to increase weight. You can take banana shake daily in morning and evening. Banana shake help to increase weight.

- Some people use Endura Mass and this supplement have good results in weight gain. But remember if you have to maintain the weight then exercise daily for maintenance of BMR.

Hope this helps you, if you have more queries you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor